Wyoming, 2012

High Wind in Wyoming, November 21 to 22, 2012

November 21 to 22, 2012 · NWS CYS · 10 events in 5 counties and zones

A fast northwesterly wind flow aloft, a large surface pressure gradient and passing cold front generated strong and gusty westerly winds throughout much of south central and southeast Wyoming.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A fast northwesterly wind flow aloft, a large surface pressure gradient and passing cold front generated strong and gusty westerly winds throughout much of south central and southeast Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 21, 3:49 AM MST, 5 hours 22 minutes earlier.

Area forecast discussion, Nov 21, 3:49 AM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
349 AM MST WED NOV 21 2012

.SHORT TERM...TODAY THROUGH FRIDAY...
TODAY...PRIMARY CHALLENGES ARE THE POTENTIAL FOR STRONG WINDS AND
LIKELY RECORD HIGH TEMPERATURES.  SOUTHWEST FLOW ALOFT STRENGTHENS
MARKEDLY TODAY AS A 100+ KNOT JET STREAK EXTENDS SOUTHWEST TO
NORTHEAST ACROSS CENTRAL MONTANA. 700 MB FLOW ALSO STRENGTHENS
ACROSS SOUTHEAST WYOMING WITH A 40+ KNOT JETLET STREAKING ACROSS
CARBON COUNTY THIS AFTERNOON. BASED ON THE STRENGTHENING SURFACE
PRESSURE GRADIENT AND THE FACT THAT WINDS AT ARLINGTON...BORDEAUX
AND VEDAUWOO ALMOST ALWAYS PICK UP WELL IN ADVANCE OF AN APPROACHING
LOW LEVEL JET MAX...WE FEEL QUITE CONFIDENT IN UPGRADING OUR
INHERITED HIGH WIND WATCH TO A WARNING FOR THE TYPICAL WIND PRONE
LOCALES AT 2 PM.

AS FOR TEMPERATURES...QUITE BALMY LATE NIGHT CONDITIONS STILL ONGOING
WITH INCREDIBLE TEMPERATURES FROM THE UPPER 30S TO LOWER 50S...WITH
AN IMPRESSIVE 53 DEGREES AT 3 AM AT DOUGLAS. 3 AM TEMPERATURES ARE
SOME 7 TO 15 DEGREES WARMER THAN 24 HOURS AGO AT DOUGLAS...LARAMIE
AND CHEYENNE. PROJECTED THICKNESSES AND 700 MB TEMPERATURES FOR
THIS AFTERNOON...COMBINED WITH THE BONE DRY ATMOSPHERE...EXPECTED
LACK OF OPAQUE CLOUDINESS AND DOWNSLOPE WARMING SUGGESTS THAT NAM
AND GFS GUIDANCE MAXIMA ARE LIKELY EVEN A FEW DEGREES TOO COOL AND
HAVE BOOSTED MAXIMA...THUS RECORD HIGH TEMPERATURES APPEAR LIKELY.
HERE ARE CURRENT RECORD HIGH TEMPERATURES FOR TODAY...

CHEYENNE...65 DEGREES RECORDED IN 1989
LARAMIE...59 DEGREES RECORDED IN 2006
RAWLINS...55 DEGREES RECORDED IN 1996
ALLIANCE...70 DEGREES RECORDED IN 1974
CHADRON...72 DEGREES RECORDED IN 1974
SCOTTSBLUFF...73 DEGREES RECORDED IN 1974
SIDNEY...69 DEGREES RECORDED IN 1960

TONIGHT...STRONG COLD FRONT SWEEPS WEST TO EAST ACROSS OUR COUNTIES
ASSOCIATED WITH THE NEUTRALLY TILTED SHORTWAVE TROUGH AND ASSOCIATED
JET STREAM MOVING ACROSS NORTHERN WYOMING. WITH THE RIGHT FRONT
QUADRANT OF THE 80 KNOT 500 MB JET STREAKING ACROSS SOUTHEAST
WYOMING AS WELL AS THE 50+ KNOT JETLET AT 700 MB AND STRONG COLD AIR
ADVECTION COMBINED WITH 500-300 MB AND 700-500 MB QUASIGEOSTROPHIC
DOWNWARD FORCING...WE FEEL CONFIDENT IN UPGRADING THE INHERITED HIGH
WIND WATCHES TO WARNINGS FOR MUCH OF SOUTHEAST WYOMING. ALTHOUGH...
WILL LIKELY SEE A PERIOD OF LULL IN THE WINDS ASSOCIATED WITH A
BRIEF EVENING DECOUPLING AND ALSO WITHIN AN HOUR OR TWO OF COLD
FRONTAL PASSAGE...THOUGH WINDS GUSTING OVER 60 MPH LOOK INCREASINGLY
LIKELY AFTER MIDNIGHT.

THE COLD FRONT LOOKS TO BE NEARLY DRY WITH PERHAPS SOME ISOLATED
SNOWY...SIERRA MADRE AND NORTHERN LARAMIE RANGE SNOW SHOWERS DUE TO
THE STRENGTH OF THE COLD AIR ADVECTION AND BAROCLINIC BAND PASSAGE.

THANKSGIVING...AS THE PROGRESSIVE NEUTRALLY TILTED SHORTWAVE TROUGH
ALOFT QUICKLY SWEEPS ACROSS THE NORTHERN PLAINS STATES...DEEP
UNIDIRECTIONAL NORTHWEST WINDS WILL DEVELOP ACROSS OUR COUNTIES.
WITH PROJECTED STRONG SURFACE PRESSURE GRADIENTS AND 700 MB WINDS IN
EXCESS OF 60 MPH ALONG WITH STRONG COLD AIR ADVECTION AIDING
DOWNWARD MOMENTUM TRANSFER OF WINDS TO THE SURFACE...WE FEEL
CONFIDENT IN A FAIRLY WIDESPREAD HIGH WIND EVENT ACROSS MUCH OF
SOUTHEAST WYOMING...ESPECIALLY ALONG AND EAST OF INTERSTATE 25 DUE
TO THE TYPICAL WIND FUNNELING EFFECTS. PROJECTED SURFACE THROUGH
700 MB GRADIENTS AND THE STRENGTH OF THE COLD AIR ADVECTION SUGGESTS
A HIGH END WIND ADVISORY OR LOW END HIGH WIND WARNING EVENT ACROSS
WESTERN NEBRASKA. FOR NOW...WE HAVE OPTED TO ISSUE A HIGH WIND WATCH
FOR OUR WESTERN NEBRASKA COUNTIES AFTER COORDINATION...ALLOWING THE
DAY AND EVENING SHIFT FORECAST TEAMS TO ASSESS THE LIKELIHOOD OF A
POSSIBLE UPGRADE TO A HIGH WIND WARNING OVER WESTERN NEBRASKA. MUCH
COOLER IN THE WAKE OF THE COLD FRONT.

THURSDAY NIGHT...WINDS SUBSIDING QUICKLY IN THE EVENING AS THE WINDS
DECOUPLE AND THE PRESSURE GRADIENTS WEAKEN MARKEDLY.

FRIDAY..NON DESCRIPT NORTHWEST FLOW ALOFT PREVAILS WITH RETURN
SOUTHERLY LOW LEVEL WINDS DEVELOPING AS THE SURFACE HIGH MOVES OVER
THE CENTRAL PLAINS STATES. DRY DUE TO DRY LOW AND MID LEVELS.
SLIGHTLY WARMER AS THICKNESSES AND 700 MB TEMPERATURES RISE TO -2
CELSIUS.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...
00Z MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT DURING THIS FORECAST
PERIOD. AN UPPER RIDGE OVER THE WESTERN CONUS FLATTENS AND EVENTUALLY
TRANSFORMS INTO A TROUGH AS A SERIES OF SHORTWAVES DIG SOUTH AND
EAST FROM THE PACIFIC NORTHWEST THROUGH THE NORTHERN ROCKIES AND
PLAINS THIS WEEKEND. ADDITIONAL SHORTWAVE ENERGY DROPS SOUTHEAST FROM
WESTERN CANADA INTO THE CENTER OF THE NATION EARLY NEXT WEEK...FURTHER
AMPLIFYING AND BROADENING THE UPPER TROUGH.

SURFACE LOW PRESSURE OVER SOUTHERN SASKATCHEWAN SATURDAY MORNING WILL
MOVE QUICKLY EAST TO NORTH OF LAKE SUPERIOR SUNDAY MORNING. A STRONG
COLD FRONT WILL SURGE SOUTHEAST ACROSS THE CWA SATURDAY NIGHT.
PRIOR TO THE FRONTAL PASSAGE...WESTERLY WINDS WILL BE QUITE STRONG
SATURDAY ALONG AND WEST OF THE LARAMIE RANGE WITH GUSTS OF 40 TO 50
MPH. DECENT DOWNSLOPE EAST OF THE LARAMIE RANGE WITH 700MB TEMPERATURES
AROUND 6C WILL YIELD HIGH TEMPERATURES IN THE 50S TO LOWER 60S. LOW
PRESSURE DEVELOPS ALONG THE FRONT OVER SOUTHWEST WYOMING AND TRACKS
SOUTHEAST ACROSS NORTHEAST COLORADO SUNDAY AND SUNDAY NIGHT. MOIST
UPSLOPE FLOW AND MID LEVEL FRONTOGENESIS WILL RESULT IN A FAIRLY
WIDESPREAD AREA OF LIGHT PRECIPITATION...MAINLY IN THE FORM OF SNOW.
LIQUID EQUIVALENT AMOUNTS OF A QUARTER TO HALF INCH ARE FORECAST
DURING THIS 24 HOUR PERIOD. IT WILL BE 10 TO 15 DEGREES COOLER
SUNDAY WITH BREEZY WEST TO NORTHWEST WINDS OVER SOUTHEAST WYOMING.
HIGHS WILL BE IN THE 30S AND 40S. A SECONDARY SURGE OF CANADIAN AIR
WILL FILTER SOUTH INTO THE CWA MONDAY AND TUESDAY...USHERING IN MUCH
BELOW NORMAL TEMPERATURES. HIGH TEMPERATURES BOTH DAYS WILL BE IN
THE 20S AND 30S WITH LOW TEMPERATURES IN THE UPPER SINGLE DIGITS
AND TEENS. THE PRESSURE GRADIENT RELAXES MONDAY WITH LIGHTER WINDS...
BUT TIGHTENS UP TUESDAY OVER SOUTHEAST WYOMING WITH STRONG AND
GUSTY WESTERLY WINDS DEVELOPING.

&&

.AVIATION...12Z TAF ISSUANCE...
VFR CONDITIONS WILL PERSIST OVER MOST OF THE CWA THROUGH TONIGHT WITH
SCATTERED TO BROKEN MID AND HIGH LEVEL CLOUDS. A SURFACE LOW PRESSURE
TROUGH WILL MOVE EAST FROM THE EASTERN WYOMING BORDER THROUGH THE
NEBRASKA PANHANDLE TODAY. A COLD FRONT WILL MOVE RAPIDLY SOUTHEAST
ACROSS THE TERMINALS BETWEEN 06Z AND 12Z THURSDAY. AHEAD OF THE FRONT
WILL BE WESTERLY SURFACE WINDS GUSTING AS HIGH AS 45 KNOTS STARTING
MIDDAY TODAY ALONG AND WEST OF THE LARAMIE RANGE. BEHIND THE COLD FRONT
TONIGHT AND THURSDAY MORNING...WINDS WILL BE WEST TO NORTHWEST WITH
GUSTS AS HIGH AS 50 KNOTS. THESE STRONG WINDS WILL PRODUCE PERIODS
OF MODERATE TO SEVERE TURBULENCE. ISOLATED SNOW SHOWERS WILL DEVELOP
OVER THE MOUNTAINS TONIGHT AND THE HIGHER PEAKS MAY BE OBSCURED.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS EXPECTED FROM LATE THIS MORNING THROUGH
THIS AFTERNOON FOR ZONES 310...311...312 AND 313 DUE TO LOW RELATIVE
HUMIDITIES NEAR 10 PERCENT AND WINDS GUSTING UP TO 45 MPH OVER WESTERN
LARAMIE COUNTY AND 35 MPH ELSEWHERE. DOWNSLOPE WINDS WILL DRY THE LOW
LEVELS MORE THAN THE MODELS ARE SUGGESTING...AS IS OFTEN THE CASE
WITH DOWNSLOPE WEST WINDS. HUMIDITIES AND WINDS WILL RECOVER QUICKLY
THIS EVENING. ON THANKSGIVING...HUMIDITIES WILL FALL TO 15 TO 20
PERCENT IN THE AFTERNOON ALONG AND SOUTH OF A WHEATLAND TO SCOTTSBLUFF
LINE AND EAST OF INTERSTATE 25. WITH EXPECTED STRONG WINDS...NEAR
CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL EAST OF INTERSTATE
25 AND SOUTH OF A WHEATLAND TO SCOTTSBLUFF LINE. LOW HUMIDITIES
WILL OCCUR AGAIN FRIDAY AFTERNOON ALONG INTERSTATE 25 FROM WHEATLAND
TO THE COLORADO STATE LINE...THOUGH FORTUNATELY...WINDS WILL BE
CONSIDERABLY LESS THAN THOSE FROM THANKSGIVING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FROM 9 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
     WYZ107-WYZ108-WYZ118-WYZ119.
     HIGH WIND WARNING FROM 3 AM THURSDAY TO 4 PM THURSDAY FOR WYZ101-
     WYZ102-WYZ107-WYZ108-WYZ115-WYZ118-WYZ119.
     HIGH WIND WARNING FROM 2 PM WEDNESDAY TO 4 PM THURSDAY FOR
     WYZ106-WYZ110-WYZ116-WYZ117.
     HIGH WIND WARNING FROM 5 PM WEDNESDAY TO 4 PM THURSDAY FOR
     WYZ104-WYZ105-WYZ109.
NE...HIGH WIND WATCH FROM 9 AM THURSDAY TO 4 PM THURSDAY FOR NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
     RED FLAG WARNING FROM 9 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
     NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-
     NEZ096.

&&

SHORT TERM/FIRE WEATHER...RUBIN
LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Nov 21, 5:11 AM MST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
511 AM MST WED NOV 21 2012

WYZ101>119-221215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
511 AM MST WED NOV 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY LOW RELATIVE HUMIDITY AND GUSTY WEST TO SOUTHWEST WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF
SOUTHEAST WYOMING FROM LATE THIS MORNING THROUGH THIS AFTERNOON.
A RED FLAG WARNING IS IN EFFECT FROM 9 AM TO 6 PM TODAY.

STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP THIS
AFTERNOON ALONG AND WEST OF THE LARAMIE RANGE AND CONTINUE
TONIGHT. GUSTS UP TO 65 MPH ARE EXPECTED. THESE STRONG WINDS
WILL THEN AFFECT SOUTHEAST WYOMING LATER TONIGHT AS A COLD
FRONT MOVES THROUGH. HIGH WIND WARNINGS ARE POSTED FOR MUCH OF
THE OUTLOOK AREA BEGINNING AT 2 PM AND WILL REMAIN IN EFFECT
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH
THURSDAY AFTERNOON IN THE WAKE OF THE COLD FRONT. HIGH WIND
WARNINGS WILL REMAIN IN EFFECT UNTIL 4 PM.

MUCH COLDER TEMPERATURES AND CHANCES FOR SNOW WILL RETURN TO
THE OUTLOOK AREA SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...
HOWEVER REPORTS OF HIGH WINDS WILL BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-221215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
511 AM MST WED NOV 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

VERY LOW RELATIVE HUMIDITY AND GUSTY WEST TO SOUTHWEST WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE
WESTERN NEBRASKA PANHANDLE FROM LATE THIS MORNING THROUGH
THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FROM 9 AM TO
6 PM TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP THURSDAY
IN THE WAKE OF THE COLD FRONT. GUSTS UP TO 60 MPH WILL BE
POSSIBLE AND A HIGH WIND WATCH IS IN EFFECT FROM 9 AM TO 4
PM.

MUCH COLDER TEMPERATURES AND CHANCES FOR SNOW WILL RETURN TO
THE OUTLOOK AREA SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 high wind. Local standard time, as filed.

High Wind, East Platte County

When
November 21, 9:11 AM MST to 9:41 AM MST
Where
East Platte County forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Department of Highways
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

The WYDOT site at Coleman measured wind gusts of 58 mph or higher, with a peak gust of 62 mph at 21/0931 MST.

High Wind, North Snowy Range Foothills

When
November 21, 12:56 PM MST to 1:01 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT site at Dana Ridge measured wind gusts of 58 mph.

High Wind, North Snowy Range Foothills

When
November 21, 1:31 PM MST to 3:46 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT site at Halleck Ridge measured wind gusts of 58 mph or higher, with a peak gust of 67 mph at 21/1441 MST.

High Wind, North Snowy Range Foothills

When
November 21, 2:01 PM MST to 2:06 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT site at Interstate 80 mile marker 249.1 measured wind gusts of 58 mph.

High Wind, Laramie Valley

When
November 22, 3:15 AM MST
Where
Laramie Valley forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The UPR site at Rock River measured a peak wind gust of 58 mph.

High Wind, South Laramie Range

When
November 22, 9:46 AM MST to 12:06 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT site at Remount measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range

When
November 22, 11:55 AM MST
Where
South Laramie Range forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR site at Lynch measured a peak wind gust of 59 mph.

High Wind, South Laramie Range Foothills

When
November 22, 12:05 PM MST to 1:05 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR site at Emkay measured sustained winds of 40 mph or higher.

High Wind, North Snowy Range Foothills

When
November 22, 12:46 PM MST to 12:51 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT site at Strouss Hill measured wind gusts of 59 mph.

High Wind, North Snowy Range Foothills

When
November 22, 12:55 PM MST to 1:55 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT site at Cooper Cove measured sustained winds of 40 mph or higher.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2012Every state in 2012This day in weather historyWarnings in Wyoming, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414243, 414251, 414252, 414253, 414255, 414257, 414256, 414445, 414254, 414446.